MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the physician felt slight resistance upon advancement of the wire guide into the subclavian vessel, and found that it was "stuck" when the wire was attempted to be withdrawn from the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.The physician tried several times to remove the wire from the catheter, but was unsuccessful.The wire and catheter needed to be removed as a unit, with "strong power" being used to remove the device.Upon removal of the device, the wire was observed to be deformed.A new cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was opened to complete the procedure.Advancement of the wire was performed without difficulty.When the physician went to withdraw the wire, it was again found to be stuck in the catheter.The wire and catheter were then withdrawn as a unit.The physician reported that force needed to be used to separate the wire from the catheter when outside of the patient.It was then decided to reschedule the procedure for another time due to the issues with the devices.As reported, the patient did not experience any adverse effects due to this occurrence.It was later reported that the wire guides were attempted to be removed through the needle.During preliminary evaluation of the device, it was observed that the wire guide was unraveled and elongated.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and specifications of the device, as well as a visual inspection and dimensional verification were conducted during the investigation.The complainant returned two used wire guides in their holders to cook for investigation.For wire guides 1 and 2, the coil¿s outer diameter was measured within specification.The wire guides were found to be bent, elongated, the weld ball broken and an inner wire sticking out.For wire guides 1 and 2, because of the damage on the wire guide there is evidence to suggest the device may have been manufactured out of specification.Additionally, a document-based investigation evaluation was performed.Based on review of the device master record, it has been concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) was reviewed for the complaint lot 9002506 and corresponding subassembly lot ic8766582 and recorded no non-conformances.It should be noted that there have been no other complaints reported for this lot number.As there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The device is shipped with instruction for use (ifu) which notes: instructions for use: slide safe-t-j® wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.Wire guide must always lead dilator by several centimeters.Introduce the central venous catheter over wire guide.While maintaining wire guide position, advance catheter into vessel with a gentle twisting motion.Do not advance catheter tip beyond distal tip of wire guide.After catheter is in position, remove wire guide.How supplied: do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, the examination of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8765076
Report Number1820334-2019-01624
Device Sequence Number14112830
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)210212(10)9002506
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot Number9002506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight67